Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

April 15, 2021Dooly County, Pulaski County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 15, 2021, 10:30 AM EDT for Dooly County, Pulaski County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2021, 10:30 AM EDT (14:30 UTC)
Expired
Apr 15, 2021, 11:00 AM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties Dooly County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 60 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

692 
WWUS82 KFFC 151430
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1030 AM EDT Thu Apr 15 2021
 
GAZ105-107-108-151500-
Dooly GA-Wilcox GA-Pulaski GA-
1030 AM EDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR DOOLY...NORTHWESTERN WILCOX AND
PULASKI COUNTIES UNTIL 1100 AM EDT...

At 1030 AM EDT...a strong thunderstorm was over Byromville, or 9
miles southeast of Oglethorpe...moving east at 60 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Hawkinsville, Vienna, Unadilla, Byromville, Pineview, Pinehurst,
Lilly, Dooling, Cedar Creek, Flint River Wma, Mock Springs, Pope
City, Ocmulgee Banks, Finleyson, Wallace, Tippettville and Hartford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3208 8398 3215 8403 3218 8403 3225 8397
      3228 8391 3230 8338 3227 8335 3225 8337
      3219 8331 3217 8330 3215 8332 3214 8331
      3203 8336
TIME...MOT...LOC 1430Z 272DEG 50KT 3219 8395 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 15, 7:37 AM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Apr 15, 7:37 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
737 AM EDT Thu Apr 15 2021

.UPDATE...

Updated for the 12Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 403 AM EDT Thu Apr 15 2021/

SHORT TERM /Today through Friday/...

As the short term period begins, a cutoff upper level low remains
over the Great Lakes region. An elongated cold front extending from
this system is currently positioned across north Georgia and is
expected to gradually push south and east across the forecast area
during the morning and afternoon today. A cooler and drier airmass
is expected to filter into north and west Georgia today as breezy
northwesterly winds between 10-15 kts set up behind the cold front.
Broken to overcast skies and likely PoPs in central Georgia will
similarly inhibit diurnal heating in that area. As a result, high
temperatures on Thursday will primarily range from 2-6 degrees below
climatological normals, in the mid to upper 60s in north Georgia and
in the low to mid 70s in central Georgia.

Speaking of central Georgia, The main axis of precipitation will set
up in south-central Georgia today as another disturbance traversing
the upper level flow moves along the Gulf Coast and nearly parallel
to the frontal boundary. The front will provide a focus for
precipitation as the upper wave moves eastward. While light showers
from yesterday evening have come to an end, PoPs are expected to
increase once again across central Georgia after sunrise. Likely
PoPs are forecast primarily south of a line from Columbus to Macon
and to the south of the advancing cold front this morning. The best
instability and dynamics appear to remain south of the forecast area
today, but MUCAPE values of 400-800 J/kg coupled with modest low-
level shear in south-central Georgia will lead to a chance of
isolated to scattered thunderstorms in that area. With fairly
limited moisture over the area, rainfall totals of up to 1/2 inch is
possible across the southern tier, with progressively diminishing
totals to the north.

Cool northwesterly flow will be in place across north and central
Georgia tonight after the cold front clears the forecast area to the
south and east. Overnight lows are expected to be near
climatological normals, mainly in the 40s and low 50s (and upper 30s
in the higher elevations of the far northeast) underneath mostly
clear skies. Afternoon highs on Friday will once again be below
average, mainly in the upper 60s and low 70s. High pressure ridging
at the surface will keep conditions dry on Friday. However, cloud
cover will begin to increase from the west and spread eastward
throughout the day on Friday as the next system approaches and deep
moisture begins to increase across the region once again.

King

LONG TERM /Friday Night through Wednesday/...

Showers will be on the increase from the west late Friday night into
Saturday morning as moisture again begins to overspread the area.
This return in precip occurs as a shortwave trough develops a Gulf
Coast surface low moving eastward along the stalled surface
boundary. Rain chances are maximized across the area during the
first half of the day Saturday as the disturbance pushes eastward.
The highest QPF will be across central Georgia with amounts tapering
significantly farther north. While most of the area will contend
with only light to moderate rain showers, a couple of embedded
thunderstorms are possible in central Georgia Saturday. However, any
stronger storms will remain south of the area as the warm front will
remain in south Georgia. Temperatures Saturday will be well below
normal given clouds and precip.

Beyond Saturday, largely dry conditions should persist through much
of the remainder of the forecast period. While weak upper
disturbances will intermittently push through the flow, large scale
troughing over the east will lock deeper moisture southeast of the
area. Thus, most if not all of the CWA appears likely to remain dry
with perhaps a slight shower chance in far southeast counties Monday
and Tuesday. Surface high pressure looks to build in behind a
reinforcing dry cold front midweek. Temperatures will remain largely
a bit below normal to near normal through next week.

RW

&&

.AVIATION...
12Z Update...
A mix of MVFR/IFR ceilings are in place over north Georgia in the
vicinity of a southward moving cold front, including over the ATL
metro sites. These lower ceilings are expected to persist until
improving to low VFR by 14-15Z and scatter out between in the
early afternoon. MVFR ceilings are expected to last longer at
CSG/MCN, lifting to VFR in the mid afternoon by 20Z. Scattered
showers approaching from the west will also warrant a TEMPO for
-SHRA at CSG from 12-16Z and VCSH at MCN. Mainly W winds at 4-7
 kts to start the morning will shift to NW behind the front and
 increase to 10-13 kts with gusts up to 20 kts in the afternoon.

//ATL Confidence...12Z Update...
Medium confidence on precipitation and ceiling trends.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  45  70  50 /  10   0   5  30
Atlanta         71  47  68  51 /  10   0   5  50
Blairsville     64  39  65  46 /   5   0   0  30
Cartersville    70  43  68  48 /   5   0   5  40
Columbus        75  51  69  53 /  50   0  20  70
Gainesville     70  45  67  50 /   5   0   5  30
Macon           76  49  71  53 /  50   5  10  60
Rome            70  43  68  50 /   5   0   5  40
Peachtree City  72  46  69  50 /  20   0  10  50
Vidalia         74  52  71  55 /  80  20  10  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....RW
AVIATION...King
Hazardous weather outlook, Apr 15, 4:05 AM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
405 AM EDT Thu Apr 15 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
405 AM EDT Thu Apr 15 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A few thunderstorms are possible in central Georgia through this
afternoon ahead of a cold front pushing southward across the area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A few thunderstorms will be possible in central Georgia on
Saturday. Otherwise, no hazardous weather is expected at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Apr 15, 10:03 AM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1003 AM EDT Thu Apr 15 2021

GAZ091>093-103>105-151430-
Macon GA-Schley GA-Dooly GA-Sumter GA-Marion GA-Webster GA-
1003 AM EDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SCHLEY...
SOUTHWESTERN DOOLY...SUMTER...SOUTHEASTERN MARION AND EASTERN WEBSTER
COUNTIES UNTIL 1030 AM EDT...

At 1002 AM EDT...a strong thunderstorm was near Friendship, or near
Ellaville...moving east at 60 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, Ellaville, Oglethorpe, Montezuma, Leslie, Andersonville, De
Soto, Cobb, Putnam, Lamar, New Era, La Crosse, Huntington,
Pennington, Friendship, Drayton, Clearview, Doyle, Methvins and
Bumphead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3207 8451 3228 8450 3231 8405 3218 8389
      3203 8395 3203 8396 3202 8396 3194 8399
TIME...MOT...LOC 1402Z 271DEG 52KT 3220 8441

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 15, 10:30 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1030 AM EDT Thu Apr 15 2021

GAZ105-107-108-151500-
Dooly GA-Wilcox GA-Pulaski GA-
1030 AM EDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR DOOLY...NORTHWESTERN WILCOX AND
PULASKI COUNTIES UNTIL 1100 AM EDT...

At 1030 AM EDT...a strong thunderstorm was over Byromville, or 9
miles southeast of Oglethorpe...moving east at 60 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Hawkinsville, Vienna, Unadilla, Byromville, Pineview, Pinehurst,
Lilly, Dooling, Cedar Creek, Flint River Wma, Mock Springs, Pope
City, Ocmulgee Banks, Finleyson, Wallace, Tippettville and Hartford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3208 8398 3215 8403 3218 8403 3225 8397
      3228 8391 3230 8338 3227 8335 3225 8337
      3219 8331 3217 8330 3215 8332 3214 8331
      3203 8336
TIME...MOT...LOC 1430Z 272DEG 50KT 3219 8395

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 10:03 AM EDTSpecial Weather StatementFFCSchley, Sumter27 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.